Medical Dictionary Search Engines

Please be patient! It may take up to ONE minute to load all the Engines.
Problems? Please contact our support.


/drug


Search For

Drug
Health
Encyclopedia

Specialty Search
--AIDS
--Cancer
--Diabetes
--Stroke


viagra

cialis

levitra



























WebMD DrugDigest MedicineNet RxList
Other drug names: A-Am An-Az B C-Ch Ci-Cz D-Dh Di-Dz E F G H I-J K-L M-Mh Mi-Mz N-Nh Ni-Nz O P-Pl Pm-Pz Q-R S-Sn So-Sz T-To Tp-Tz U-V W-Z 0-9   

Fexofenadine and Pseudoephedrine

Why is this medication prescribed?

The combination of fexofenadine and pseudoephedrine, an antihistamine and a decongestant, is used to relieve hay fever and allergy symptoms, including runny nose; sneezing; stuffy nose; itchy throat; and red, itchy, tearing eyes.

This medication is sometimes prescribed for other uses; ask your doctor or pharmacist for more information.

How should this medicine be used?

The combination of fexofenadine and pseudoephedrine comes as a tablet to take by mouth. It is usually taken twice a day. The tablets should be swallowed whole, not chewed or broken. Follow the directions on your prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take fexofenadine and pseudoephedrine exactly as directed. Do not take more or less of it or take it more often than prescribed by your doctor.

What special precautions should I follow?

Before taking fexofenadine and pseudoephedrine,

  • tell your doctor and pharmacist if you are allergic to fexofenadine (Allegra), pseudoephedrine (Sudafed), or any other drugs.
  • tell your doctor and pharmacist what prescription and nonprescription medications you are taking, especially medications for colds or allergies, diet or appetite control, asthma, or blood pressure; digitalis; and vitamins. Do not take fexofenadine and pseudoephedrine if you have taken an MAO inhibitor (phenelzine [Nardil] or tranylcypromine [Parnate]) in the last 2 weeks.
  • tell your doctor if you have or have ever had heart or kidney disease, high blood pressure, glaucoma, diabetes, an overactive thyroid gland, an enlarged prostate, or difficulty urinating.
  • tell your doctor if you are pregnant, plan to become pregnant, or are breast-feeding. If you become pregnant while taking fexofenadine and pseudoephedrine, call your doctor.
  • if you are having surgery, including dental surgery, tell the doctor or dentist that you are taking fexofenadine and pseudoephedrine.

What special dietary instructions should I follow?

Fexofenadine and pseudoephedrine should not be taken with food or milk.

Caffeine-containing beverages (coffee, tea, and cola) may increase the restlessness and insomnia caused by psuedoephedrine in sensitive individuals, so you may wish to reduce your consumption of these beverages.

What should I do if I forget a dose?

Take the missed dose as soon as you remember it. However, if it is almost time for the next dose, skip the missed dose and continue your regular dosing schedule. Do not take a double dose to make up for a missed one.

What side effects can this medication cause?

Although side effects from fexofenadine and pseudoephedrine are not common, they can occur. Tell your doctor if any of these symptoms are severe or do not go away:

  • headache
  • upset stomach
  • nervousness
  • restlessness
  • dizziness
  • difficulty sleeping

If you experience any of the following symptoms, call your doctor immediately:

  • difficulty breathing
  • fast heartbeat
  • muscle weakness
  • irregular heartbeat
  • tremors
  • hallucinations

Keep this medication in the container it came in, tightly closed, and out of reach of children. Store it at room temperature and away from excess heat and moisture (not in the bathroom). Throw away any medication that is outdated or no longer needed. Talk to your pharmacist about the proper disposal of your medication.

In case of emergency/overdose

In case of overdose, call your local poison control center at 1-800-222-1222. If the victim has collapsed or is not breathing, call local emergency services at 911.

Symptoms of overdose may include:

  • dizziness
  • drowsiness
  • dry mouth
  • giddiness
  • headache
  • upset stomach
  • vomiting
  • sweating
  • thirst
  • rapid or pounding heartbeat
  • difficulty urinating
  • muscle weakness
  • nervousness
  • difficulty falling asleep or staying asleep
  • hearing voices or seeing things that do not exist (hallucinating)
  • seizures
  • coma

What other information should I know?

Keep all appointments with your doctor.

Do not let anyone else take your medication. Ask your pharmacist any questions you have about refilling your prescription.

©2009 medical-dictionary-search-engines.com [Privacy Policy] [Disclaimer]
Last updated: Tue, 06 Jan 2009 00:20:03 GMT
82:165:250:120:medical-dictionary-search-enginescom:0902